| Model Number |
N/A |
| Medical Device Problem Codes |
Material Frayed (1262); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that when taking the stylet out it curled.No other information was provided.
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not received.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged stylet is confirmed and the cause was likely use related.The product returned for evaluation was a 3cg stylet with a t-lock assembly.The stylet was curled proximal to the polyimide coating.Microscopic inspection of the stylet revealed approximately 2mm of the polyimide tip of the stylet was broken off.The fracture surface was granular.The curling of the stylet and broken distal tip were consistent with tensile failure which can occur if the stylet is pulled forcefully during removal.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h11.
Event or Problem Description
It was reported by customer that when taking the stylet out it curled.No other information was provided.Additional information received: it was reported when iv nurse completed the picc line insertion and took the stylet out to place a maxzero end cap, the end of the end of the stylet was curled.The picc line was inserted without complications and there was no patient impact.